xanax causing possible agitation

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

seraphina
Regular Member


Date Joined Apr 2010
Total Posts : 39
   Posted 7/14/2010 5:47 AM (GMT -7)   
I just started taking a 0.25 dose twice a day of xanax for panic attacks and severe anxiety about a month ago.  I started taking the medication a couple days before I went back to work after an extended medical leave.  I became very agitated and basically lost my nice filter and told people at work they were lazy etc.  I didn't say anything that wasn't true, I just normally would word things differently.  Anyway, I noticed I was getting really agitated and clenching my jaw about and hour and a half after I would take my medication.  I tried decreasing it and I also tried increasing the dose.  I even took 3 pills all at once thinking I needed a higher dose (I did get the Doctor's permission about this).  I just spoke with him on the phone and he said he never heard of this as a side effect, so I was wondering if anyone else had this side effect or if maybe the dose is to high or to low.  I made an appointment with him for tomorrow so I just want to be educated as much as possible so we can make a good decision about treatment options for my anxiety.  I do also take 50mg of Zoloft and have been taking that for about 2 years.  Thanks for any advice I appreciate it.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/14/2010 5:52 AM (GMT -7)   
The most common side effects of this medication are changes in appetite; changes in sexual desire; constipation; dizziness; drowsiness; dry mouth; increased saliva production; lightheadedness; tiredness; trouble concentrating; unsteadiness; weight changes.

I have not heard of anxiety as a side effect of Xanax but perhaps another member will have info for you.

Kindly,

Kitt

Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 7/16/2010 9:26 AM (GMT -7)   
HI Seraphina,I take xanax now sometimes and it works pretty good for me,it just makes me feel a little drowsy. Now,i will tell you that i have tried ativan which is the same class of drug as xanax according to the doctor. Those made me snappy and agitated,so i stopped taking them and changed to xanax. So with that being said,you might want to ask your doc about ativan. Those might not make you feel agitated. Those drugs are in a class of drugs called benzodiazapines.(hope i spelled it right) Anyway that's the best advice i can give you hun! Good luck!

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/16/2010 9:53 AM (GMT -7)   
I take ativan as well as valium..
sometimes the valium will get me aggravated n aggitated alot easier..
i did not like alprolozam..xanax..
tk care
lyn
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING WELL...DONATE...www.HealingWell.com
                        WE CAN N WILL GET THRU THIS TOGETHER
                                                   LYN                       


Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 7/16/2010 10:04 AM (GMT -7)   
Lyn,out of all the drugs i've taken (smile) I've never taken valuim. What does it do? I had to smile when i thought about all the meds my doc has tried me on all these years!

vballplayingirl
Regular Member


Date Joined Jul 2010
Total Posts : 71
   Posted 7/16/2010 10:25 AM (GMT -7)   
Seraphina,
I've been on Xanax in the past and I felt the same way you described. It's not a real common side effect apparently, but I went in to my doctor and changed my perscription afterwards. ...Wasn't a huge fan of feeling agitated and twitchy all day. I'm sure the doctor will adjust your dose or just change to a different med completely if yous till feel that way.
"Between you and every goal that you wish to achieve, there is a series of obstacles, and the bigger the goal, the bigger the obstacles. Your decision to be, have and do something out of the ordinary entails facing difficulties and challenges that are out of the ordinary as well. Sometimes your greatest asset is simply your ability to stay with it longer than anyone else."


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/16/2010 10:29 AM (GMT -7)   
Valium is another benzo..diazepam
it has been around a lot of yrs n yes it really can help
im on 10 mg twice a day
i believe the lowest is 2mg ..
the reason im on both ativan n diazepam is because since becoming totally deaf
i constantly hear noise in head like tele going off air ya know
the meds help but am scheduled to hv nerves in ears cut/ cauterized
i know they help me but i also think mant drs are not too willing to rx valium anymore

hope ive answered your question hun..
hugs
lyn
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING WELL...DONATE...www.HealingWell.com
                        WE CAN N WILL GET THRU THIS TOGETHER
                                                   LYN                       


seraphina
Regular Member


Date Joined Apr 2010
Total Posts : 39
   Posted 7/16/2010 7:46 PM (GMT -7)   
Thank you guys so much for all the feedback, I'm glad i'm not the only one who had this side effect. I think my doctor may have thought that I was drug seeking, I'm not sure we have always had a very good line of communication. I told him my symptoms and he said he never ever heard that and even questioned me if I took the right amount etc. I was clear with him about the symptoms and he just seemed in complete disbelief. He even asked me if I refilled the xanax, I told him I didn't even finish the first bottle i got because I wasn't happy feeling like that. So he gave me 7 5mg valiums and told me to see how i felt. I'm like 7 really. He told me to use it like a cop's gun. I know I have them but only use them if I totally have to, so now i'm wondering should I be going to a specialist or should I still be dealing with my primary doctor on this matter.

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 7/17/2010 1:17 AM (GMT -7)   
It can cause agitation big time......
SnowyLynne

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 12:01 AM (GMT -7)
There are a total of 2,735,767 posts in 301,329 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
191 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, msOuchie, holo100, joavila92, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer